Wyoming, 2012High Wind in Wyoming, January 18 to 19, 2012
January 18 to 19, 2012 · NWS CYS · 15 events in 10 counties and zones
Very high winds in the upper levels combined with a tight surface pressure gradient to produce a prolonged period of very strong and gusty westerly winds across portions of south central and southeast Wyoming.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very high winds in the upper levels combined with a tight surface pressure gradient to produce a prolonged period of very strong and gusty westerly winds across portions of south central and southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 17, 10:41 PM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 17, 10:41 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 PM MST TUE JAN 17 2012
.AVIATION...06Z TAFS
VFR CONDITIONS EXPECTED NEXT 24 HOURS AT ALL SOUTHEAST WYOMING AND
NEBRASKA PANHANDLE. MAJOR IMPACT FOR FLIGHT OPERATIONS WILL BE
STRONG WINDS THROUGH MOST OF THE DAY WEDNESDAY. STRONGEST WINS
EXPECTED AT OUR WYOMING AIRPORTS WHERE GUSTS IN EXCESS OF 50KT
VERY LIKELY. MOST LIKELY TIMES FOR THESE WINDS WILL BE 15Z THROUGH
22Z OR SO.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 347 PM MST TUE JAN 17 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY...
MAIN FORECAST FOCUS IS ON WINDS THE NEXT SEVERAL DAYS...AS STRONG
WESTERLY FLOW WILL BE IN PLACE. STRONGEST WINDS WILL BE LATE
TONIGHT THROUGH WEDNESDAY AFTERNOON WITH THE EXIT REGION OF A
VERY STRONG JET MOVING ACROSS THE AREA. THIS JET IS CURRENTLY MOVING
ONSHORE IN THE PACIFIC NORTHWEST. AS THE JET APPROACHES THE AREA
WINDS WILL BEGIN TO SPREAD FROM THE FAVORED WIND PRONE LOCATIONS
THIS EVENING...INTO THE LARAMIE RANGE FOOTHILLS AND AREAS WEST OF THE
LARAMIE RANGE. THIS WILL MAINLY OCCUR AFTER MIDNIGHT TONIGHT
THROUGH SUNRISE WEDNESDAY. STRONG WINDS WILL THEN SPREAD INTO THE
HIGH PLAINS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA LATE
WEDNESDAY MORNING/EARLY AFTERNOON. SUBSIDENCE ALOFT AND WELL MIXED
LOW LEVELS SHOULD ALLOW FOR 55 TO 65 MPH GUSTS INTO THESE AREAS
OF THE PLAINS. MAIN UNCERTAINLY IN WIND STRENGTHEN IS OVER NORTHERN
PORTIONS OF THE FORECAST AREA TOMORROW AFTERNOON... ESPECIALLY
SOUTHERN NIOBRARA COUNTY AND NORTHERN PORTIONS OF THE NEBRASKA
PANHANDLE. WIND SPEEDS ARE GENERALLY EXPECTED TO BE AT THE CUSP
BETWEEN WIND ADVISORY AND WIND WARNING. TOUGH CALL ONE WAY OR THE
OTHER. AT ANY RATE IT WILL BE VERY WINDY ACROSS THE AREA TOMORROW.
WINDS WILL BE DANGEROUS OVER MUCH THE AREA...ESPECIALLY WIND PRONE
AREAS OF SOUTHEAST WYOMING AND INTO THE LARAMIE RANGE FOOTHILLS. THESE
AREAS COULD SEE WIND GUSTS AS HIGH AS 80 MPH LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. WINDS WILL BACK OFF WEDNESDAY EVENING AS THE
UPPER LEVEL JET SHIFTS EAST OF THE AREA. STRONG WINDS WILL PERSIST
INTO THE NORMAL WIND PRONE PLACES SUCH AS BORDEUX...ARLINGTON...AND
VEEDAWOO WEDNESDAY NIGHT INTO THURSDAY...ALTHOUGH WINDS WILL NOT
BE AS STRONG. WIND PRONE AREAS ARE EXPECTED TO SEE WIND WARNING
STRENGTH WINDS RIGHT INTO THE WEEKEND.
CHANCES FOR PRECIPITATION LOW THROUGH THE SHORT TERM
FORECAST...EXCEPT FOR WINDWARD PORTIONS OF THE WESTERN MOUNTAINS.
ISSUES A WINTER STORM WATCH FOR THE SNOWY AND SIERRA MADRE
MOUNTAINS FOR WEDNESDAY NIGHT THROUGH FRIDAY. NEARLY CONTINUOUS
UPSLOPE FLOW SHOULD PRODUCE STEADY SNOW FALL DURING THIS TIME
PERIOD. ALSO...WESTERLY FLOW ALOFT WILL REMAIN ON THE STRONG SIDE.
THIS WILL PRODUCE BLOWING AND DRIFTING SNOW AND SIGNIFICANTLY
REDUCED VISIBILITIES AT TIMES.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS CONTINUE TO
SHOW PROGRESSIVE ZONAL FLOW PATTERN TO PERSIST THROUGH
SUNDAY...WITH A STRONGER UPPER TROUGH AMPLIFYING THE PATTERN
SUNDAY NIGHT THROUGH TUESDAY. CONTINUED STRONG WINDS WILL OCCUR IN
THE WIND CORRIDOR THURSDAY NIGHT THROUGH EARLY FRIDAY WITH PASSAGE
OF MIDLEVEL SHORTWAVE...THEN A SLIGHT DIMINISH IS EXPECTED THROUGH
LATE FRIDAY NIGHT BEFORE ANOTHER ROUND OF MIDLEVEL ENERGY MOVES
INTO THE GREAT BASIN AND REINVIGORATES THE LLVL PRESSURE GRADIENT
AND WINDS EARLY SATURDAY. OROGRAPHIC SNOW WILL CONTINUE ALONG THE
WESTERN SLOPES THROUGH FRIDAY AS WELL...AND SO WILL END THE WINTER
STORM WATCH FOR THE SNOWY AND SIERRA MADRE MOUNTAINS FRIDAY
EVENING AS AN ADDITIONAL COUPLE INCHES OF SNOW WILL COMBINE WITH
WINDS TO LIKELY PRODUCE DANGEROUS CONDITIONS IN THAT AREA. LIGHT
SNOW CAN BE EXPECTED IN THE HIGH VALLEYS AS WELL...BUT DO NOT
THINK IT WILL BE ENOUGH NOR PERSIST LONG ENOUGH TO BE A
SIGNIFICANT IMPACT AT THIS TIME. WINDS WILL THEN EASE MUCH MORE SO
ON SUNDAY AS THE STRONGER UPPER TROUGH DIGS INTO THE DESERT
SOUTHWEST. MODELS ARE FLIP FLOPPING WITH REGARDS TO THIS TROUGH AS
THE GFS IS NOW SHOWING A CLOSED LOW AND THE ECMWF IS NOW AN OPEN
WAVE. WILL KEEP MENTION OF CHANCE POPS OR LOWER FOR SUNDAY AND
MONDAY WITH THE MOUNTAINS HAVING THE HIGHER POPS AS WILL LIKELY
SEE PRECIP OUT OF THIS SYSTEM BUT INTENSITY AND COVERAGE REMAIN
UNCERTAIN AT THIS TIME DUE TO MODEL INCONSISTENCY. WILL KEEP WINDS
MARGINAL AS WELL. TEMPERATURES WILL REMAIN RELATIVELY MILD THROUGH
THE PERIOD IN THIS ZONAL FLOW PATTERN AS THE MORE COLD AIR WILL
REMAIN SHUNTED TO THE NORTH AND EAST.
&&
FIRE WEATHER...
CONTINUED WINDY THIS WEEK...ESPECIALLY ACROSS SOUTHEAST WYOMING.
STRONGEST WINDS WEDNESDAY WHEN SUSTAINED WINDS OF 40 TO 50 MPH WILL
OCCUR ACROSS WYOMING. WINDS ARE EXPECTED TO GUST TO OVER 60
MPH...AND AS HIGH AS 75 MPH IN SOME PLACES. THE STRONG WINDS WILL SPREAD
INTO THE NEBRASKA PANHANDLE FOR A SHORT TIME WEDNESDAY
AFTERNOON...ALBIET NOT QUITE AS STRONG AS ACROSS WYOMING.
RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP TO 30 TO 40 PERCENT
EAST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. THERE IS TO
POTENTIAL FOR QUICK SPREADING FIRE IN AREAS WHICH ARE SNOW FREE...
SHOULD A FIRE BE ABLE TO START. WINDS WILL DECREASE WEDNESDAY
NIGHT FOR MUCH OF THE FORECAST AREA AND RELATIVE HUMIDITY WILL
RECOVER NICELY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR WYZ103-WYZ104-WYZ105-
WYZ107-WYZ109-WYZ112-WYZ113-WYZ114-WYZ115-WYZ118.
WINTER STORM WATCH FROM 6 PM WEDNESDAY TO 6 PM FRIDAY FOR WYZ112-
WYZ114.
HIGH WIND WARNING UNTIL NOON THURSDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
WYZ101-WYZ102-WYZ108-WYZ119.
NE...WIND ADVISORY FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR NEZ002-
NEZ003-NEZ095.
HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ096.
&&
SHORT TERM/FIRE WEATHER...LIEBL
LONG TERM/AVIATION...RJMHazardous weather outlook, Jan 17, 4:07 PM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MST TUE JAN 17 2012
WYZ101>119-182315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
407 PM MST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS EVENING NEAR
ARLINGTON AND BORDEAUX...AS WELL AS ACROSS THE SOUTHERN LARAMIE
RANGE. WIND GUSTS TO AROUND 65 MPH CAN BE EXPECTED IN THESE AREAS
TONIGHT. THESE STRONG WINDS WILL EXPAND INTO MUCH OF SOUTHEAST
WYOMING LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS WILL SPREAD ACROSS ALL OF SOUTHEAST WYOMING
WEDNESDAY AND BECOME VERY STRONG WITH FREQUENT WIND GUSTS CLIMBING
TO 60 TO 75 MPH. LOCALLY HIGHER GUSTS WILL BE POSSIBLE ESPECIALLY
IN THE IMMEDIATE EASTERN FOOTHILLS OF THE SOUTHERN LARAMIE RANGE.
HIGH WIND WARNINGS ARE IN EFFECT FOR FOR ALL OF SOUTHEAST WYOMING
FOR THESE DANGEROUS WIND SPEEDS. SEE THE HIGH WIND WARNING PRODUCT
FOR DETAILED INFORMATION.
A PROLONGED PERIOD OF SNOW IS POSSIBLE ACROSS THE SNOWY AND
SIERRA MADRE MOUNTAINS WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON.
THERE IS SOME UNCERTAINTY IN THE AMOUNTS OF SNOW EXPECTED...BUT
12 TO 18 INCHES ARE POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...
GUSTY WINDS ARE EXPECTED TO PRODUCE BLOWING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-182315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
407 PM MST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS WILL BECOME STRONG ON WEDNESDAY...WITH GUSTS CLIMBING TO
55 TO 65 MPH. A HIGH WIND WARNING IS IN EFFECT WEDNESDAY FOR MOST
OF THE WESTERN NEBRASKA PANHANDLE. SEE THE HIGH WIND WATCH PRODUCT
FOR DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
LIEBL
In the hours before
Local storm report, Jan 17, 10:07 PM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 PM MST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
01/17/2012 M63 MPH PLATTE WY MESONET
THIS IS COLEMAN A WY DOT SITE.
0936 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
01/17/2012 M59 MPH ALBANY WY MESONET
THIS IS A WY DOT SITE OF STROUS HILL.
&&
DDEALLocal storm report, Jan 18, 12:03 AM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1203 AM MST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
01/17/2012 M64 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT SENSOR AT STROUSS HILL. INTERSTATE 80 NEAR MP284.
1005 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
01/17/2012 M61 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SENSOR AT COOPER COVER. INTERSTATE 80 NEAR MP279.
0956 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
01/17/2012 M58 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SENSOR AT WAGONHOUND. INTERSTATE 80 NEAR MP267.
&&
HAHNHigh Wind, Ferris/Seminoe/Shirley Mountains
- When
- January 18, 12:50 AM MST to 11:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS site near Muddy Gap measured sustained winds of 40 mph or greater, with a peak gust of 84 mph at 18/1450L. A UPS truck was blown over at milepost 41 on US Highway 287 three miles south of Muddy Gap at 18/0530L.
High Wind, Shirley Basin
- When
- January 18, 1:41 AM MST to January 19, 12:31 AM MST
- Where
- Shirley Basin forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 77 mph at 18/1716L.
High Wind, North Snowy Range Foothills
- When
- January 18, 1:41 AM MST to January 19, 12:31 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 77 mph at 18/1716L.
High Wind, East Platte County
- When
- January 18, 2:51 AM MST to 5:21 AM MST
- Where
- East Platte County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT site at Coleman messured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 18/0416L.
High Wind, East Platte County
- When
- January 18, 7:26 AM MST to 12:51 PM MST
- Where
- East Platte County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT site at Coleman measured sustained winds of 40 mph or greater, with a peak gust of 68 mph at 18/1001L.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 18, 8:05 AM MST to 11:40 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 64 mph at 18/0855L.
High Wind, Laramie Valley
- When
- January 18, 11:06 AM MST to 11:56 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT site at Quealy Dome measured sustained winds of 40 mph or greater, with a peak gust of 79 mph at 18/1906L.
High Wind, South Laramie Range
- When
- January 18, 11:20 AM MST to 7:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR site at Lynch measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 18/1530L.
High Wind, Laramie Valley
- When
- January 18, 11:21 AM MST to 11:56 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT site at Herrick Lane measured sustained winds of 40 mph or greater, with a peak gust of 68 mph at 18/1801L.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 18, 1:10 PM MST to January 19, 2:20 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 81 mph at 18/2040L.
High Wind, Central Carbon County
- When
- January 18, 5:55 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The UPR site at Como measured a wind gust of 60 mph.
High Wind, South Laramie Range Foothills
- When
- January 18, 6:10 PM MST to January 19, 12:20 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Whitaker measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 18/2315L.
High Wind, Central Laramie County
- When
- January 18, 7:53 PM MST to 11:53 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Regional Airport measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 18/2153L.
High Wind, South Laramie Range
- When
- January 19, 6:15 AM MST to 2:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR site at Lynch measured sustained winds of 40 mph or greater, with a peak gust of 68 mph at 18/1345L.
High Wind, South Laramie Range Foothills
- When
- January 19, 10:00 AM MST to 3:10 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Whitaker measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 19/1220L.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, January 18 to 20, 20122 deaths · 3 events
- Flooding in Oregon, January 18 to 27, 2012$20 million · 16 events
- Avalanche in Colorado, January 18, 20121 death · 1 event
- Winter Storm in Oregon, January 18 to 21, 2012$200,000 · 2 events
- Strong Wind in Vermont, January 18, 2012$98,000 · 16 events
- Winter Storm and Flooding in Utah, January 18 to 20, 2012$150,000 · 6 events
- Extreme Cold in North Dakota, January 18 to 20, 201236 events
- Extreme Cold in Minnesota, January 18 to 19, 201224 events
- Lake-Effect Snow and Cold in Michigan, January 18 to 20, 201221 events
- Extreme Cold in North Dakota, January 18 to 19, 201218 events
- Extreme Cold in South Dakota, January 18 to 19, 201214 events
- Heavy Snow in Washington, January 18 to 19, 201210 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355145, 355147, 355155, 355148, 355149, 355153, 355151, 355158, 355150, 355154, 355146, 355156, 355152, 355159, 355157.